Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A new proof of the $J^2$-condition for real rank one simple Lie algebras and their classification


Author: Paolo Ciatti
Journal: Proc. Amer. Math. Soc. 133 (2005), 1611-1616
MSC (2000): Primary 17B20
DOI: https://doi.org/10.1090/S0002-9939-04-07725-1
Published electronically: December 31, 2004
MathSciNet review: 2120265
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a new purely algebraic proof of the $J^2$-condition for the nilpotent Iwasawa algebras in real rank one simple Lie algebras is presented, yielding the classification of real rank one simple Lie algebras.


References [Enhancements On Off] (What's this?)

  • 1. P. Ciatti, A Clifford Algebra Approach to Simple Lie Algebras of Real Rank Two, I: The $A_2$ case, J. Lie Theory 10 (2000), 53-80. MR 1747689 (2001e:17011)
  • 2. M. Cowling, A. Dooley, A. Korányi, F. Ricci, H-type Groups and Iwasawa Decomposition, Adv. Math. 87, no. 1, (1991), 1-41. MR 1102963 (92e:22017)
  • 3. M. Cowling, A. Dooley, A. Korányi, F. Ricci,, An Approach to Symmetric Spaces of Rank One via Groups of Heisenberg Type, J. Geom. Anal., 8, no. 2, (1998), 199-237.MR 1705176 (2000m:53071)
  • 4. S. Helgason, Lie Groups, and Symmetric spaces, Academic Press, New York, 1978. MR 0514561 (80k:53081)
  • 5. A. Kaplan, Fundamental Solutions for a Class of Hypoelliptic PDE Generated by Compositions of Quadratic Forms, Trans. Amer. Math. Soc. 258 (1980), 147-153.MR 0554324 (81c:58059)
  • 6. A. Korányi, Geometric properties of Heisenberg-type Groups, Adv. Math. 56 (1985), 28-38.MR 0782541 (86h:53050)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17B20

Retrieve articles in all journals with MSC (2000): 17B20


Additional Information

Paolo Ciatti
Affiliation: Dipartimento Metodi e Modelli Matematici, Università di Padova, via Belzoni 7, Padova, Italy
Email: ciatti@dmsa.unipd.it

DOI: https://doi.org/10.1090/S0002-9939-04-07725-1
Received by editor(s): January 3, 2001
Received by editor(s) in revised form: September 24, 2001, and February 24, 2004
Published electronically: December 31, 2004
Communicated by: Dan M. Barbasch
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society